Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Morse indices and exact multiplicity of solutions to semilinear elliptic problems


Authors: Junping Shi and Junping Wang
Journal: Proc. Amer. Math. Soc. 127 (1999), 3685-3695
MSC (1991): Primary 35J25, 35B32; Secondary 35J60, 35P30
DOI: https://doi.org/10.1090/S0002-9939-99-05542-2
Published electronically: August 5, 1999
MathSciNet review: 1694880
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We obtain precise global bifurcation diagrams for both one-sign and sign-changing solutions of a semilinear elliptic equation, for the nonlinearity being asymptotically linear. Our method combines the bifurcation approach and spectral analysis.


References [Enhancements On Off] (What's this?)

  • [A1] Amann, Herbert, Fixed point equations and nonlinear eigenvalue problems in ordered Banach space. SIAM Review 18 (1976), 620-709. MR 54:3519
  • [A2] Amann, Herbert, Nonlinear eigenvalue problems having precisely two solutions. Math. Z. 150 (1976), no. 1, 27-37. MR 54:721
  • [AM] Ambrosetti, Antonio; Mancini, Giovanni, Sharp nonuniqueness results for some nonlinear problems. Nonlinear Anal. 3 (1979), no. 5, 635-645. MR 80k:47073
  • [CGS] Castro, Alfonso; Gadam, S.; Shivaji, R., Branches of radial solutions for semipositone problems. J. Diff. Equations 120 (1995), 30-45. MR 96h:35058
  • [CL] Castro, Alfonso; Lazer, A. C., Critical point theory and the number of solutions of a nonlinear Dirichlet problem. Ann. Mat. Pura Appl. (4) 120 (1979), 113-137. MR 81d:58022
  • [CI] Chafee, N.; Infante, E. F., A bifurcation problem for a nonlinear partial differential equation of parabolic type. Applicable Anal. 4 (1974/75), 17-37. MR 55:13084
  • [COW] Castro, Alfonso; Ouyang, Tiancheng; Wang, Junping, Bifurcation from a simple eigenvalue in a superlinear boundary value problem (preprint) (1997).
  • [CR1] Crandall, Michael G.; Rabinowitz, Paul H, Bifurcation from simple eigenvalues. J. Functional Analysis 8 (1971), 321-340. MR 44:5836
  • [CR2] Crandall, Michael G.; Rabinowitz, Paul H. Bifurcation, perturbation of simple eigenvalues and linearized stability. Arch. Rational Mech. Anal. 52 (1973), 161-180. MR 49:5962
  • [DG] de Figueiredo, Djairo G.; Gossez, Jean-Pierre, Strict monotonicity of eigenvalues and unique continuation. Comm. Partial Differential Equations 17 (1992), no. 1-2, 339-346. MR 93b:35098
  • [H] Hernández, Jesús, Qualitative methods for nonlinear diffusion equations. Nonlinear diffusion problems (Montecatini Terme, 1985), 47-118, Lecture Notes in Math., 1224, Springer, Berlin-New York, 1986. MR 88b:35076
  • [O] Ouyang, Tiancheng, On the positive solutions of semilinear equations $\Delta u+\lambda u-hu\sp p=0$ on the compact manifolds. Trans. Amer. Math. Soc. 331 (1992), no. 2, 503-527. MR 92h:35012
  • [R1] Rabinowitz, Paul H., Some global results for nonlinear eigenvalue problems. J. Func. Anal. 7 (1971), 487-513. MR 46:745
  • [R2] Rabinowitz, Paul H., On bifurcation from infinity. J. Diff. Equations 14 (1973), 462-475. MR 48:7047

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 35J25, 35B32, 35J60, 35P30

Retrieve articles in all journals with MSC (1991): 35J25, 35B32, 35J60, 35P30


Additional Information

Junping Shi
Affiliation: Department of Mathematics, Tulane University, New Orleans, Louisiana 70118
Email: shij@math.tulane.edu

Junping Wang
Affiliation: Department of Mathematics, Brigham Young University, Provo, Utah 84602-6539
Email: junw@math.byu.edu

DOI: https://doi.org/10.1090/S0002-9939-99-05542-2
Keywords: Exact multiplicity, bifurcation, eigenvalue comparison
Received by editor(s): February 28, 1998
Published electronically: August 5, 1999
Communicated by: David S. Tartakoff
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society